Eastern Kentucky experienced multiple rounds of severe weather from May 16th into the early morning hours of May 17th.
The initial round of severe weather, occurring during the morning and early afternoon, produced swaths of large to significant hail (approaching baseball size), localized damaging winds, and heavy rainfall. Notably, intense thunderstorm wind gusts impacted downtown London, tearing a roof off the Wedding Shoppe and a portion of the Copper Penny, which subsequently landed on vehicles in a nearby parking area. A lull in storm activity from mid-afternoon through early evening allowed the atmosphere to become highly unstable.
Scattered supercell thunderstorms then moved in from the west through the evening, generating multiple brief but strong to violent tornadoes across parts of eastern Missouri, southern Illinois, southern Indiana, and western Kentucky. A particularly long-lived supercell tracked east from the Ozarks of southern Missouri, intermittently producing brief tornadoes and wind damage as it moved through the southern portions of Western and Central Kentucky.
The storm's final, and most destructive, tornado touched down in Russell County, approximately 4 miles southeast of Russell Springs. Initially, the damage path was fairly narrow, in the EF-2 to low EF-3 range, as it tracked through southeast Russell County and into Pulaski County, causing significant damage to structures and trees. After impacting the southern end of Somerset, inflicting considerable damage on residential homes and the Southern Kentucky RECC headquarters, the tornado strengthened and widened. It reached EF-4 strength with estimated winds of around 170 mph as it moved toward Mount Victory. The tornado's path of devastation continued eastward through the rugged and forested terrain of the Daniel Boone National Forest, reaching a maximum width of 1,700 yards. Radar indicated that debris was lofted at least 27,000 feet above the ground. The tornado narrowed again as it approached and crossed I-75, scouring neighborhoods south of downtown London and impacting the London-Corbin Airport, before lifting about 6 miles southeast of London.
The most extensive residential damage and the largest number of casualties occurred in the Sunshine Hill community, just southwest of the London city limits. Official reports confirm 19 fatalities from this tornado, making it the deadliest tornado in the history of NWS Jackson. Seventeen of these deaths occurred in Laurel County, with one fatality each in Pulaski and Russell counties. At least 11 individuals sustained serious injuries, and an unknown number sustained less serious injuries. CHI St. Joseph Hospital in London reported treating 108 patients for injuries after the tornado. In Laurel County alone, the London mayor reported 817 homes affected, including 280 completely destroyed and 195 sustaining major damage. (For more detail, see the Official NWS Storm Survey summary and the NWS Damage Assessment Toolkit Viewer.)
Following the tornado's dissipation, the parent supercell gradually weakened as it moved eastward through Clay, Leslie, Perry, and Letcher counties, producing substantial wind damage. Separately, another strong supercell tracked from the Bluegrass region into Rowan and Elliott counties, but fortunately caused only sporadic wind damage and up to egg-sized hail. Behind these supercells, additional intense thunderstorms accompanied the passage of a cold front, primarily producing strong to damaging straight-line wind gusts.
Beyond the thunderstorms, the initial round of heavy rainfall early in the day occurred along a west-southwest to east-northeast axis, roughly from Rockcastle to Pike counties. Excessive rainfall, exceeding 3 inches in parts of Breathitt County, led to localized flash flooding. Additional isolated flash flooding occurred with the second round of thunderstorms late on May 16th and into the early morning hours of May 17th. The cumulative effect of the heavy rainfall resulted in high water at multiple river forecast points, including the South Fork Kentucky River at Oneida and Booneville, the Licking River at Salyersville, and the Levisa Fork at Prestonsburg. Minor flood stage was also exceeded at Heidelberg and Ravenna along the main stem of the Kentucky River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 16, 7:40 AM EST, 1 hour 4 minutes earlier. Its key messages:
- There is an enhanced to moderate risk of organized severe thunderstorms with significant severe weather possible from today into tonight.
- After Saturday, shower/storm chances continue at times through the middle of next week, mainly during the afternoon and evening hours.
- Temperatures will be 5 to 10 degrees above normal today - then nearer to normal from Saturday through Tuesday.
Area forecast discussion, May 16, 7:40 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Jackson KY
840 AM EDT Fri May 16 2025
.KEY MESSAGES...
- There is an enhanced to moderate risk of organized severe
thunderstorms with significant severe weather possible from
today into tonight.
- After Saturday, shower/storm chances continue at times through
the middle of next week, mainly during the afternoon and
evening hours.
- Temperatures will be 5 to 10 degrees above normal today - then
nearer to normal from Saturday through Tuesday.
&&
.UPDATE...
Issued at 118 AM EDT FRI MAY 16 2025
After a few early evening elevated thunderstorms over the
southwest part of the forecast area, the night has turned quiet,
with convection well upstream also dying out. Can't rule out some
showers or storms yet, mainly toward dawn, but the real action
should hold off at least until the day on Friday.
UPDATE Issued at 942 PM EDT THU MAY 15 2025
Elevated convection has moved through our southwest counties this
evening, leaving very little precip due to a layer of very dry air
below the convective base. Below this dry layer there is warm and
moist surface layer which has remained capped. The early evening
activity likely resulted in dry lightning for some locations-- an
extremely rare event for this area. Models suggest the elevated
moist layer could result in precip overnight, but with the same
dry layer expected to persist between about 850 and 600 mb, it's
still questionable how much could get to the ground vs remaining
virga. The night time POP is being held generally no higher than
20%.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 220 PM EDT THU MAY 15 2025
There is not much change to the ongoing near-term forecast. PoPs
have been lowered below 15 for the remainder of this afternoon as
convection has remained suppression given rapidly rising mid-level
heights. PoPs are gradually increased again into the evening and
overnight as subtle height falls occur with a shortwave impinging
into the mid-level ridge axis as it crosses far eastern Kentucky.
This will be the beginnings of a much more favorable environment
for upstream convection to sustain itself into eastern Kentucky,
but will also increasingly provide a more favorable environment
(i.e., increased shear and moisture/instability advection) for new
convective development over the area.
The atmospheric environment over eastern Kentucky becomes
extremely conducive for multiple rounds of thunderstorms
beginning as early as Friday morning and lasting into Friday
night, with the potential for scattered to numerous severe
thunderstorms as a stout mid-level jet moves over a warm sector
characterized by mid-60s dew points. The primary uncertainty late
tonight through Friday afternoon is the timing of storms, and
whether these storms will take on a more discrete nature or
develop in clusters. Any discrete storms during the morning
through late afternoon will be particularly capable of producing
large damaging hail, as indicated by long straight hodographs in
the 3 to 9 km layer. However, damaging winds and an isolated
tornado or two also cannot be ruled out. Any tornado threat would
be maximized along any warm front or other mesoscale boundaries
over the area.
Models show unusually high confidence in one, maybe two, fast-
moving mesoscale convective systems moving east across the
forecast area Friday evening into the overnight Friday night, with
the severe threat increasingly becoming damaging winds, some of
which may be significant (gusts greater than 75 mph). Large hail
and isolated QLCS tornadoes will also be possible. A flash flood
risk will also exist during the evening and overnight, especially
where storms repeat over the same area in fairly rapid
succession.
.LONG TERM...(Saturday through Thursday)
Issued at 455 PM EDT THU MAY 15 2025
The models, and their individual ensemble suites, are in pretty
good agreement aloft through the weekend and for the start of the
new week, but that similarity fades by the middle of the new week.
They all depict a strong but weakening closed low trough moving
through the Great Lakes, well north of strong ridging over the
Gulf of America. This is supporting fast mid level flow through
Kentucky to start the weekend with a key impulse passing through
to the east as the period kicks off. This flow then takes on more
of a northwest tilt with weak energy moving through the area into
Sunday morning. However, the next area of troughing upstream will
let more energy stream east to the Tennessee Valley by midday
Sunday providing upper support for potentially more active
weather. This energy from the west will serve to counteract and
blunt the rising heights of the ridging building north from the
Gulf Coast into Monday morning. That Western trough then deepens
and digs through the Four Corners region early Tuesday building
the downstream ridging more effectively, but temporarily. It is
also at this point that the model differences become more stark
with the ECMWF holding its version of the Southern Plains trough
as a deeper, slower, and closed one compared to the GFS
ensembles. This leads to higher uncertainty for weather conditions
from late Tuesday through Thursday. Even the operational ECMWF
then pushes 5h height falls into eastern Kentucky on Wednesday
with its trough arriving in the western Ohio Valley by evening.
The core of this trough then moves into Kentucky on Thursday along
with its core mid-level energy - still slow compared to the GFS
solutions. The small model spread through Tuesday supported using
the NBM as the starting point with minimal adjustments needed -
mainly to factor in some radiational cooling based, terrain
distinctions, in temperatures at night at the start of the new
week.
Sensible weather features improving conditions for Saturday in the
wake of a storm lined cold front passing southeast of the area
around dawn, then after a lull in activity convective chances
pick up again later in the weekend and Monday but with much higher
chances through mid-week. The rest of Saturday should be dry
after the main fropa that morning, though a secondary cold front
passes through in the evening with a small potential for a shower
or storm as it does so. A drier air mass, but low clouds, and CAA
will support uniformly cooler low temperatures into Sunday
morning. It is Sunday that will be in doubt, weather-wise, as the
NAM12 lifts the boundary northeast toward the Cumberland Valley
by midday with another potential cluster of storms working through
southwestern parts of the JKL CWA. Meanwhile, the ECMWF (and for
the most part GFS) keep any activity to the west and south of the
area. Another night of dry weather is expected into Monday morning
though there is better agreement for that southern boundary
lifting into the area later in the day with showers and storms a
better bet with higher confidence in occurrence . Low pressure
approaching from the Plains will then support additional storm
chances through the night into Tuesday and continuing on Wednesday
as the sfc low settles over the area per the ECMWF - perhaps
clearing out early with a more easterly low from the GFS at
midweek. Likewise, the slowly progressing ECMWF cluster keeps
convection around through the day, Thursday, compared to the
GFS's high pressure driven drying. Either way cool temperatures
are anticipated for Thursday.
The changes to the NBM starting point consisted primarily of
adding enhanced terrain distinction to the temperatures for
Saturday and, especially, Sunday nights. As for PoPs - did not
deviate from the NBM solution given the similar model solutions
aside from Sunday and late in the period - when uncertainty is
highest.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
ISSUED AT 636 AM EDT Fri May 16 2025
Scattered showers and thunderstorms are currently moving across
portions of the area early this morning. Additional showers and
thunderstorms will move into the area by the mid morning hours
with better coverage expected with this the activity. This
activity will move out of the area by early this afternoon.
Additional isolated showers and storms will be possible at times
this afternoon but coverage will be more limited and not all
locations will be impacted. Then another round of showers and
storms will move across the area this evening into tonight.
Thunderstorms today will bring temporary sub- VFR conditions to.
Thunderstorms today and especially this evening into tonight will
bring the potential for high winds and hail. The storms will move
out of the region tonight with MVFR ceilings expected to develop
into early Saturday morning.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE...HAL
SHORT TERM...CMC
LONG TERM...GREIF
AVIATION...WFO SGF
Hazardous weather outlook, May 16, 5:30 AM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
630 AM EDT Fri May 16 2025
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
630 AM EDT Fri May 16 2025
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Today and tonight.
Multiple rounds of thunderstorms are expected to affect the area
today through tonight, with severe thunderstorms likely. The
greatest and most widespread severe weather risk is this evening into
the overnight. Damaging winds and large hail are the primary
concerns, but isolated tornadoes are also possible. Excessive
rainfall could also lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few thunderstorms could linger into early Saturday over southeast
Kentucky.
Thunderstorms are also possible at times late Sunday night through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
CMC
In the hours before
Special weather statement, May 16, 5:48 AM EST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service JACKSON KY
648 AM EDT Fri May 16 2025
KYZ052-104-106-161115-
Rowan KY-Elliott KY-Morgan KY-
648 AM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORGAN...EAST
CENTRAL ROWAN AND ELLIOTT COUNTIES THROUGH 715 AM EDT...
At 648 AM EDT, Doppler radar was tracking a strong thunderstorm over
Little Sandy, or over Sandy Hook, moving east at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sandy Hook, Culver, Wagner Store, Fannin Valley, Farley, Little
Sandy, Lytten, Isonville, Newfoundland, Minor, Bruin, and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3817 8298 3817 8292 3811 8289 3809 8293
3805 8295 3803 8300 3800 8302 3802 8327
3818 8327 3820 8306 3818 8305 3820 8304
3820 8301
TIME...MOT...LOC 1048Z 269DEG 49KT 3809 8317
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CMCSpecial weather statement, May 16, 6:55 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
755 AM EDT Fri May 16 2025
KYZ058-059-068-069-161230-
Jackson KY-Estill KY-Rockcastle KY-Powell KY-
755 AM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL POWELL...ESTILL...
NORTHWESTERN JACKSON AND NORTHERN ROCKCASTLE COUNTIES THROUGH 830 AM
EDT...
At 755 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lancaster, or 13 miles southwest of Richmond, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irvine, McKee, Boone, Clay City, Ravenna, Threelinks, Kimbrell, Rice
Station, Kings Station, Bradshaw, Calloway Crossing, Wiseman Crossing
Station, Climax, Winston, Wisemantown, Disputanta, Hardwick, Brazil,
Weedon, and Shirley.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway near mile marker 17.
Interstate 75 in east central Kentucky between mile markers 67 and
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3748 8444 3747 8438 3754 8435 3751 8426
3757 8409 3764 8413 3767 8409 3774 8408
3778 8411 3781 8408 3782 8410 3781 8412
3784 8410 3782 8407 3785 8406 3783 8400
3785 8401 3786 8393 3741 8392 3745 8446
TIME...MOT...LOC 1155Z 269DEG 42KT 3760 8447
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JMWSpecial weather statement, May 16, 7:27 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service JACKSON KY
827 AM EDT Fri May 16 2025
KYZ058-069-108-111-112-114-161300-
Jackson KY-Lee KY-Breathitt KY-Estill KY-Owsley KY-Wolfe KY-
827 AM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OWSLEY...SOUTHEASTERN
ESTILL...NORTHEASTERN JACKSON...NORTHWESTERN BREATHITT...LEE AND
SOUTHERN WOLFE COUNTIES THROUGH 900 AM EDT...
At 826 AM EDT, Doppler radar was tracking a strong thunderstorm over
Alumbaugh, or 8 miles southeast of Irvine, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irvine, Jackson, Beattyville, Booneville, Simpson, Fincastle,
Ravenna, White Ash, Fillmore, Earnestville, Noctor, Ida May,
Delvinta, Lerose, War Creek, Alumbaugh, Evelyn, Elkatawa, Tallega,
and Levi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3749 8403 3768 8402 3773 8330 3743 8330
TIME...MOT...LOC 1226Z 267DEG 48KT 3758 8390
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JMWSpecial weather statement, May 16, 7:56 AM EST, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
856 AM EDT Fri May 16 2025
KYZ108>110-112-113-161330-
Breathitt KY-Floyd KY-Knott KY-Magoffin KY-Wolfe KY-
856 AM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KNOTT...
NORTHWESTERN FLOYD...BREATHITT...SOUTHERN MAGOFFIN AND SOUTHEASTERN
WOLFE COUNTIES THROUGH 930 AM EDT...
At 855 AM EDT, Doppler radar was tracking a strong thunderstorm over
Elkatawa, or over Jackson, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jackson, Simpson, Estill, Wayland, Fredville, Vail, Hippo, Handshoe,
Gunlock, Pence, Carver, Copebranch, Daisydell, Noctor, Orchard, Rock
Lick, Vancleve, Dotson, West Royalton Station, and Carver Station.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Floyd County between mile markers 1 and 5.
Kentucky Highway 80 in Knott County between mile markers 18 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3745 8279 3750 8353 3765 8352 3772 8295
3771 8291 3770 8290 3773 8287 3774 8280
TIME...MOT...LOC 1255Z 267DEG 49KT 3757 8341
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMWSpecial weather statement, May 16, 8:26 AM EST, 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
926 AM EDT Fri May 16 2025
KYZ109-110-119-120-161400-
Martin KY-Floyd KY-Pike KY-Magoffin KY-
926 AM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARTIN...NORTHERN
FLOYD...NORTHWESTERN PIKE AND SOUTHEASTERN MAGOFFIN COUNTIES THROUGH
1000 AM EDT...
At 926 AM EDT, Doppler radar was tracking a strong thunderstorm over
Blue River, or 8 miles southwest of Prestonsburg, moving east at 60
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pikeville, Prestonsburg, Coal Run Village, Martin, Forest Hills,
Allen, Huddy, Meta, Fredville, Hippo, Gunlock, Printer, Lancer,
Aluba, Piso, Betsy Layne, Orchard, Dotson, Ivel, and Honaker.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Floyd County between mile markers 4 and 14.
U.S. Highway 119 in Pike County between mile markers 1 and 19.
U.S. Highway 23 in Floyd County between mile markers 1 and 18.
U.S. Highway 23 in Pike County between mile markers 26 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3748 8226 3752 8297 3753 8298 3766 8299
3777 8231 3774 8233 3773 8232 3770 8230
3769 8230 3767 8229 3767 8228
TIME...MOT...LOC 1326Z 265DEG 50KT 3761 8288
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMWSpecial weather statement, May 16, 8:32 AM EST, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
932 AM EDT Fri May 16 2025
KYZ058-068-069-079-080-111-114-161400-
Jackson KY-Lee KY-Estill KY-Owsley KY-Rockcastle KY-Laurel KY-
Pulaski KY-
932 AM EDT Fri May 16 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LAUREL...NORTHWESTERN
OWSLEY...ESTILL...NORTHEASTERN PULASKI...JACKSON...ROCKCASTLE AND
SOUTHWESTERN LEE COUNTIES THROUGH 1000 AM EDT...
At 931 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Gum Sulphur to Pongo.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irvine, Mount Vernon, McKee, Boone, Ravenna, Donaro, Travellers Rest,
Bummer, Blake, Robinet, Gum Sulphur, Shop Branch, Tyner, Privett,
Horse Lick, Earnestville, Spiro, Wiseman Crossing Station, Climax,
and Winston.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 46 and
72.
Kentucky Highway 80 in Pulaski County between mile markers 33 and
37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3748 8445 3747 8438 3754 8435 3751 8426
3752 8420 3756 8416 3756 8409 3764 8413
3767 8409 3771 8410 3779 8395 3776 8388
3734 8370 3735 8378 3731 8388 3727 8389
3714 8442 3733 8451
TIME...MOT...LOC 1331Z 245DEG 49KT 3747 8445 3721 8431
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JMWNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291956, 1292588, 1291955, 1291954, 1292487, 1291922, 1291957, 1291960, 1291944, 1291914, 1291945, 1291958, 1291952, 1291953, 1291946, 1291942, 1291918, 1291920, 1291937, 1291949, 1291950, 1292490, 1292589, 1291915, 1292501, 1291921, 1291940, 1292502, 1291938, 1292500, 1292590, 1292493, 1292494, 1292503, 1292526, 1292497, 1292531, 1292586, 1292492, 1292498, and more.